# SDR 2006FA0001203

- Difficulty date: October 7, 2006
- Submitted: December 21, 2006
- Operation: General aviation
- Aircraft: N7638V
- Make and model: Airpts A9B
- Aircraft serial: 1366
- Engine: Lyc TIO540*
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Strut
- Part number: 109152
- Condition: Failed
- Location: Mlg
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THIS PART FAILED AT THE WELD THAT ATTACHES PN 12020( UNIVERSAL) TO THE LANDING GEAR SHOCK STRUT.  THIS PART IS LOCATED AT THE POINT WHERE THE SHOCK STRUT ATTACHES TO THE LANDING GEAR TO FUSELAGE SUPPORT TUBE AT THE FRONT OF THE RT WING MAIN SPAR.  THIS PART FAILED DURING A NORMAL TAKEOFF.  THE PART BROKE AT THE WELD BREAKING THE WELD ON ONE SIDE.  THE WELD  DID NOT APPEAR TO HAVE COMPLETE PENETRATION.  INTERNAL CORROSION MAY HAVE BEE A FACTOR.  THIS PART APPEARS TO BE THE WEAKEST PART OF THE ENTIRE SHOCK STRUT SYSTEM.  I WOULD RECOMMEND THAT THIS PART BE MADE OF THICKER MATERIAL UTILIZING A MORE EXTENSIVE WELD WITH GOOD PENETRATION.  (K)
